Mississippi, 2005

Hail in Mississippi, April 26, 2005

April 26, 2005 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 26, 12:35 PM CST, 15 minutes earlier.

Area forecast discussion, Apr 26, 12:35 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT TUE APR 26 2005

.SHORT TERM...SEVERE TSTM WATCH CONTINUES FOR SEMS ZONES THROUGH 4
PM.  THREAT OF HAIL SHIFTING EAST INTO INTERIOR SOUTHWEST ALABAMA.
LARGE OUTFLOW BOUNDARY EXTENDS FROM WIGGINS...TO KMOB....TO NEAR
BREWTON.  CURRENTLY HAVE SEVERE THUNDERSTORM WARNINGS OVER INTERIOR
SEMS INTO INTERIOR SWAL.  WOULD BE CONCERNED ABOUT THE TORNADO
THREAT...BUT ATTM WE NOTE THAT THESE STORMS ARE ELEVATED NORTH OF
THE OUTFLOW BOUNDARY THAT MOVED SOUTH THROUGH THAT REGION.  THINK
RIGHT NOW WE ARE EXPECTING MAINLY A HAIL THREAT....AND MOST HAIL
REPORTS SO FAR HAVE BEEN DIME TO PENNY SIZE.  THESE STORMS ARE
FIRING ON THE SOUTHERN EDGE OF THE DEEPER MIDLEVEL DRYSLOT NOTED IN
WATER VAPOR IMAGERY.

SOUTH OF THE OUTFLOW BOUNDARY...CAPES ARE RUNNING 2200 TO NEARLY 300
J/KG AT THIS HOUR.

STAY TUNED.

/05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675
     FIRE WEATHER WATCH WEDNESDAY  FLZ001>006-008.
MS...NONE.
&&
Hazardous weather outlook, Apr 26, 4:27 AM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CDT TUE APR 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
527 AM CDT TUE APR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST
ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING...
INCLUDING THE WESTERN FLORIDA PANHANDLE. LOCALLY HEAVY RAINS
CAN BE EXPECTED IN SOME OF THE STRONGER STORMS. IN THE WAKE OF THIS
AREA OF WEATHER...A BRIEF BREAK IS ANTICIPATED. AS A WARM FRONT
IS FORECAST NORTHWARD ACROSS THE AREA...THE ATMOSPHERE IS
FORECAST TO DESTABILIZE TODAY...WHILE A COLD FRONT CONTINUES
EAST INTO THE SOUTHERN STATES. AS THIS OCCURS...THUNDERSTORMS
ARE EXPECTED TO REDEVELOP AND TRACK EAST ACROSS THE AREA. SOME OF
THESE STORMS COULD BECOME SEVERE.

IT APPEARS THAT THE MAIN THREAT IN ANY SEVERE STORMS WILL
BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. STAY TUNED FOR LATER UPDATES DURING THE
DAY.

FRONTAL PASSAGE IS FORECAST TONIGHT...BRINGING AN END TO THE WET
WEATHER.

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES...DUE
TO THE COMBINATION OF MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS
AND OUTGOING TIDES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES
WEDNESDAY AFTERNOON AS LIGHT TO MODERATE SOUTHERLY FLOW
DEVELOPS AND COMBINES WITH AN OUTGOING TIDE. COULD BE SOME PATCHY FOG
FORMING WEDNESDAY AND THURSDAY NIGHTS.

THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
POSSIBLE ACTIVATION TODAY.

In the hours before

Special weather statement, Apr 26, 11:27 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN CLARKE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Apr 26, 11:27 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Apr 26, 11:27 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ON THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Apr 26, 12:20 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             WAYNESBORO              31.67N 88.65W
04/26/2005  0.75 INCH        WAYNE              MS   LAW ENFORCEMENT

&&

GARMON

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 18:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
April 26, 12:50 PM CST to 12:53 PM CST
Where
Stone County, Wiggins
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.850, -89.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5443467.